Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 126, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2019, 7:26 PM EDT for Allen County, Putnam County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 10, 2019, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 142 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 3:20 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 320 PM EDT Wed Jul 10 2019 .SYNOPSIS... Issued at 319 PM EDT Wed Jul 10 2019 Hot and humid conditions will prevail into this evening with a chance for a shower or storm in some locations. Somewhat cooler and less humid air arrives for Thursday with another small chance for a shower from late morning into the mid afternoon period. && .SHORT TERM...(This Evening through Thursday) Issued at 319 PM EDT Wed Jul 10 2019 Unstable, but capped environment in place across the area with SBCAPE values in the 2500-3500 J/KG range. Cu have popped across the region but remain shallow given the capping and lingering subsidence behind this mornings wave. Challenge remain on coverage/placement/intensity of convection into this evening with the picture really no clearer. Multiple subtle possible triggers (lake breeze far NW, remnant weak convergence in far SE, pre- frontal trough working east through IL. Also possible that nothing is able to develop until upper wave draws closer and just grazes the area this evening. All these factors warrant no more than slgt chc to chc pops until clearer signals appear. Main threat with anything that forms will be heavy rain and maybe locally gusty winds with little shear existing at this point to organize anything. Boundary interactions and arrival of trough this evening may increase shear locally. Hot and muggy conditions will linger into this evening with heat indices in some areas flirting with 100 for an hour or 2 and plenty of mid to upper 90s elsewhere. Pre frontal trough will bring somewhat less humid air to the area, but still leave plenty of moisture around for the day Thursday as another disturbance and more pronounced front arrive late morning into the afternoon. After collaboration, have expanded slgt chc pops further N and W to account for at least some limited potential for a shower (rumble of thunder?). && .LONG TERM...(Thursday Night through Wednesday) Issued at 319 PM EDT Wed Jul 10 2019 High pressure will settle into the region and provide a mainly dry period. Temperatures will slowly warm starting Saturday back well into the 80s with near/above 90 degree temps still likely into next week along with return to at least some humidity. Can't rule out a few chances for a shower or storm next week as weak disturbances ride the edge of the upper level ridge. Will also need to watch how tropical system in the Gulf evolves and possible impacts towards middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 105 PM EDT Wed Jul 10 2019 KIWX radar indicating morning showers have either dissipated or exited east of the area and latest VIS satellite showing clearing skies over both TAF sites along with sct diurnal CU. Best synoptic scale forcing well to the north as water vapor imagery depicting upper trough over southern Ontario/northern great lakes with mid level speed max rounding base and pushing through northern WI this afternoon. Meanwhile convective complex continues pushing southeast through MO/E KS into very unstable airmass where surface based CAPES are over 5000J/Kg. So while our area does continue to destabilize this afternoon...lack of focus for organized convection should keep any development scattered over the area. Arrival of cold front later tonight will have unfavorable timing for instability but does have better moisture/mass convergence. Will therefore continue trend from current TAFs and keep mention confined to VC and monitor development and amend as needed. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 10, 3:55 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 355 PM EDT Wed Jul 10 2019 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-112000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 355 PM EDT Wed Jul 10 2019 /255 PM CDT Wed Jul 10 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will remain possible into this evening. A few strong to severe storms may be possible but confidence remains low. Heat indices will be in the mid to upper 90s into early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-112000- La Porte-Berrien- 355 PM EDT Wed Jul 10 2019 /255 PM CDT Wed Jul 10 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. A chance for a thunderstorm exists into this evening. Gusty winds will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a high risk of swimming hazards, including breaking waves and currents, on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-112000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible into this evening, which may produce locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 10, 5:17 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
517 PM EDT Wed Jul 10 2019
INZ033-034-102215-
Jay-Blackford-
517 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BLACKFORD AND
CENTRAL JAY COUNTIES...
At 515 PM EDT, a strong thunderstorm was located over Dunkirk, moving
east at 15 mph.
Wind gusts to 40 mph and half inch hail are possible with this storm.
Locations impacted include...
Portland, Dunkirk, Redkey, Westchester, Center, Salamonia, Brice,
Mill Grove, Como, College Corner, Liber, Blaine, Collett, Bluff Point
and New Mount Pleasant.
Those attending the Jay County Fair are in the path of this storm
and should prepare for the expected weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 8522 4038 8531 4043 8531 4054 8488
4035 8487 4033 8522
TIME...MOT...LOC 2115Z 264DEG 15KT 4040 8523
HAIL...0.50IN
WIND...40MPH
PBMLocal storm report, Jul 10, 5:42 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL DUNKIRK 40.37N 85.21W
07/10/2019 M0.25 INCH JAY IN TRAINED SPOTTER
&&
CRSpecial weather statement, Jul 10, 6:59 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
659 PM EDT Wed Jul 10 2019
OHZ015-016-102345-
Putnam-Paulding-
659 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM AND SOUTHEASTERN
PAULDING COUNTIES...
At 658 PM EDT, a strong thunderstorm was located near Kalida, or 12
miles north of Delphos, moving east at 15 mph.
Winds in excess of 40 mph, pea size hail and heavy rain are possible
with this storm.
Locations impacted include...
Ottawa, Kalida, Continental, Glandorf, Dupont, Cloverdale, Miller
City, Mandale, Kieferville and Wisterman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4094 8397 4097 8440 4099 8440 4099 8441
4106 8442 4117 8414 4117 8404
TIME...MOT...LOC 2258Z 255DEG 14KT 4102 8429
HAIL...0.25IN
WIND...40MPH
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:46 PM EDT | Beach Hazards Statement | IWX | 34 hr | |
| Jul 10, 3:48 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Jul 10, 5:17 PM EDT | Special Weather Statement | IWX | Jay | 58 min |
| Jul 10, 5:36 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 26 min |
| Jul 10, 7:31 PM EDT | Special Weather Statement | IWX | Blackford | 29 min |
| Jul 10, 6:59 PM EDT | Special Weather Statement | IWX | Putnam | 46 min |
| Jul 10, 7:55 PM EDT | Areal Flood Advisory | IWX | Paulding, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.